Alert archive / Wyoming / High Wind Watches in 2006

High Wind Watch 11, NWS Cheyenne, WY

October 29, 2006

NWS Cheyenne, WY issued this high wind watch at Oct 29, 2006, 3:33 PM MST. It took effect at Oct 30, 2006, 12:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 29, 2006, 3:33 PM MST (22:33 UTC)
In effect from
Oct 30, 2006, 12:00 AM MST
Expired
Oct 29, 2006, 8:12 PM MST
In force
Issued by
NWS Cheyenne, WY

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind watch went out at Oct 29, 3:03 PM MST, 30 minutes earlier.

Area forecast discussion, Oct 29, 3:03 PM MST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
303 PM MST SUN OCT 29 2006

.SHORT TERM...A COUPLE OF WEAK SHORTWAVE TROUGHS HAVE KEPT QUITE A
LOT OF HIGH CLOUDS OVER THE CWA TODAY.  WITH TEMPS FROM 70 TO 75
DEGREES AND HUMIDITES FROM 12-15 PERCENT...WESTERN NEB PANHANDLE GOT
CLOSE TO RED FLAG CONDITIONS BUT WINDS HAVE MAINLY BEEN JUST BELOW
THE SPEEDS NEEDED OR ONLY IN CRITERIA FOR AN HOUR OR SO. ATTENTION
NOW TURNS TO STRONG SHORTWAVE DIGGING INTO PACIFIC NW. MODELS ARE IN
GOOD AGREEMENT IN SWEEPING THIS FEATURE INTO THE NORTHERN ROCKIES
TONIGHT...AND ACROSS EASTERN MT/NORTHERN WY INTO THE DAKOTAS ON
MONDAY.  THE ASSOCIATED VIGOROUS COLD FRONT SWEEPS INTO NORTHERN CWA
LATE TONIGHT...AND PUSHES TO NEAR A RWL/CYS/SNY LINE AROUND 18Z AND
THEN MOVES ON THROUGH SW PART OF CWA EARLY IN THE AFTERNOON.  WITH
MAIN UPPER DYNAMICS STAYING TO THE NORTH...BEST PRECIP CHANCES WILL
BE OVER EAST CENTRAL WY AND THE MOUNTAINS. SCREAMING WX WORDS WILL
BE WINDY AND COLDER.  IN FACT...GIVEN THE POSITION OF UPPER
JET...LARGE H7 HEIGHT GRADIENT AND 60KT H7 WINDS ...HAVE OPTED TO
ISSUE A HIGH WIND WATCH FOR CYS/EAN AREAS AND SOUTHERN LARAMIE RANGE
LATE TONIGHT/MON MORNING...AND A WIND ADVY FOR WESTERN NEB PANHANDLE
MON.  WINDS DECREASE LATE MON AFTERNOON AND EVENING.  KEPT A LOW POP
GOING MON EVENING IN SOME AREAS WITH SOME UPPER JET EFFECTS STILL IN
REGION AND SECONDARY WEAK UPPER TROUGH STILL SLIDING DOWN FROM NW.
DECREASING CLOUDS WITH COLD TEMPS LATER MON NIGHT...THEN PARTLY
CLOUDY AND COOL FOR TUESDAY.

.LONG TERM...TUE NIGHT THROUGH SUNDAY. WEST NORTHWESTERLY FLOW ALOFT
TUE NIGHT THROUGH FRI WITH AN UPPER TROUGH OVER THE EASTERN UNITED
STATES AND A LOW AMPLITUDE RIDGE OVER THE GREAT BASIN AND NORTHERN
ROCKIES. THE RIDGE AXIS WILL GRADUALLY MOVE EASTWARD AND LOOKS TO BE
OVER THE FORECAST AREA SATURDAY. MODELS DIVERGE FOR NEXT
SUNDAY...WITH THE GFS PROGGING A TROUGH OVER THE FORECAST AREA WHILE
THE DGEX DEPICTS A FLAT RIDGE. AM LEANING TOWARD THE DGEX SOLUTION
FOR SUN. SURFACE HIGH PRESSURE LINGERING TO OUR NORTHEAST WILL KEEP
SURFACE BASED UPSLOPE FLOW WED AND THU. MOISTURE AND DYNAMICS ARE
BOTH QUITE LIMITED THUS NO PRECIPITATION IS EXPECTED WED OR THU...
BUT TEMPERATURES WILL BE SLOW TO REBOUND. HEIGHTS WILL INCREASE FRI
AND THE DOWNSLOPE COMPONENT OF LOW LEVEL WINDS INCREASES. TEMPS FRI
SHOULD BE APPROXIMATELY NORMAL WITH CONTINUED DRY CONDITIONS. THE
MODERATING TREND WILL CONTINUE INTO THE WEEKEND WITH NO
PRECIPITATION EXPECTED.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

JLH/JR
Hazardous weather outlook, Oct 29, 3:29 AM MST, 12 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
329 AM MST SUN OCT 29 2006

NEZ001>003-019>021-054-055-WYZ059>063-065-068-070-301030-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-
SNOWY RANGE-LARAMIE VALLEY-GOSHEN-PINE BLUFFS-
329 AM MST SUN OCT 29 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

WINDY AND COLDER WEATHER WILL BE OVER SOUTHEAST WYOMING AND
THE WESTERN NEBRASKA PANHANDLE MONDAY AND MONDAY NIGHT.  THERE
IS A SLIGHT CHANCE OF LIGHT RAIN OR SNOW MONDAY AND LIGHT SNOW
MONDAY NIGHT.  NORTHWEST WINDS WILL GUST TO 45 MPH DURING THAT
TIME. WINDY WARMER AND DRY WEATHER WILL BE OVER THE AREA
FRIDAY AND SATURDAY WITH FIRE WEATHER CONCERNS HEIGHTENED IN
THE LOWER ELEVATIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ064-066-067-069-301030-
NORTH LARAMIE RANGE-LARAMIE RANGE-PLATTE-CHEYENNE FOOTHILLS-
329 AM MST SUN OCT 29 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

WEST WINDS WILL GUST TO 45 MPH UNTIL MID MORNING.  THE WINDS
WILL CAUSE TRAVEL PROBLEMS FOR LIGHTWEIGHT OR HIGH PROFILE
VEHICLES ON INTERSTATES 25 AND 80 MAINLY IN WESTERN LARAMIE
COUNTY. ALSO THROUGH MID MORNING...BE CAREFULL WITH OUTDOOR
FIRES AS ANY FIRE THAT IS UNCONTROLLED WILL BE ABLE TO SPREAD
QUICKLY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

WINDY AND COLDER WEATHER WILL BE OVER SOUTHEAST WYOMING
MONDAY AND MONDAY NIGHT. THERE IS A SLIGHT CHANCE OF LIGHT RAIN
OR SNOW MONDAY AND LIGHT SNOW MONDAY NIGHT. NORTHWEST WINDS WILL
GUST TO 45 MPH DURING THAT TIME. WINDY WARMER AND DRY WEATHER WILL
BE OVER THE AREA FRIDAY AND SATURDAY WITH FIRE WEATHER CONCERNS
HEIGHTENED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WEILAND

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 29, 3:33 PM MSTWind AdvisoryCYSBanner, Box Butte, Cheyenne, Dawes, Kimball, Morrill and 1 more23 hr

Nearby

High Wind Watches in Wyoming, 2006Every high wind watch in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.